Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 115, NWS Memphis, TN

August 6, 2019Clay County, Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Aug 6, 2019, 7:49 PM CDT for Clay County, Greene County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2019, 7:49 PM CDT (00:49 UTC)
Expired
Aug 6, 2019, 8:15 PM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, AR, Greene County, AR

The radar

The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:16 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 6, 6:16 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
616 PM CDT Tue Aug 6 2019

.UPDATE...
Updated to include 00z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 400 PM CDT Tue Aug 6 2019/

DISCUSSION...

Diurnal isolated thunderstorms are developing across the forecast
area this afternoon. Expect the isolated storms to dissipate by
early this evening. However, a developing MCS over the middle
Mississippi valley will move south-southeastward into a portion of
west Tennessee later this evening into the overnight hours.

A nearly stationary front will remain over the region over the
next several days. An upper ridge over west TX and a trough over
the eastern US will continue to support a NW flow aloft favoring
additional storms from MCSs into the weekend.

The western upper ridge will migrate eastward toward the lower
Mississippi valley Sunday into early next week. This will decrease
the chance of storms but increase the heat potential later in the
weekend into next week.

SWC

&&

.AVIATION...
00Z TAFs

Patchy fog may produce temporary MVFR/IFR conditions at MKL
overnight towards sunrise. Otherwise, VFR conditions expected
through the period. VCTS possible through 07Z at MKL and at TUP
for the next 2-3 hours. VCTS possible at MEM/TUP on Wednesday
afternoon. Light winds tonight gradually anticipated to veer NW
towards Wednesday morning.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 6, 3:14 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
314 PM CDT Tue Aug 6 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-071100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
314 PM CDT Tue Aug 6 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hot and humid conditions are expected from Sunday into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SWC

In the hours before

Special weather statement, Aug 6, 6:53 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Memphis TN
653 PM CDT Tue Aug 6 2019

TNZ001-002-070030-
Lake TN-Obion TN-
653 PM CDT Tue Aug 6 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...

Northeastern Lake County in western Tennessee...
Northwestern Obion County in western Tennessee...

At 652 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located near Big Oak Tree State Park,
moving southeast at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Lake and northwestern Obion Counties should
monitor this storm closely.

LAT...LON 3650 8908 3644 8900 3628 8927 3649 8943
      3650 8942 3651 8930
TIME...MOT...LOC 2352Z 319DEG 24KT 3658 8936
Special weather statement, Aug 6, 7:40 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
740 PM CDT Tue Aug 6 2019

ARZ009-070115-
Clay AR-
740 PM CDT Tue Aug 6 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 815 PM CDT
FOR...

Western Clay County in eastern Arkansas...

At 740 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located over Success, or near
Corning, moving southeast at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in western Clay County should monitor this storm closely.

LAT...LON 3650 9041 3628 9030 3626 9052 3627 9072
      3633 9075 3641 9075 3641 9077 3642 9077
      3642 9076 3643 9078 3643 9077 3644 9078
      3649 9077 3650 9078
TIME...MOT...LOC 0040Z 332DEG 33KT 3645 9067

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:33 AM CDTSpecial Weather StatementMEGAlcorn, Tippah42 min
Aug 7, 12:40 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah50 min
Aug 7, 2:02 AM CDTSpecial Weather StatementMEGTippah43 min
Aug 7, 3:35 AM CDTSpecial Weather StatementMEGLee40 min
Aug 7, 4:06 AM CDTHeat AdvisoryMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more32 hr
Aug 7, 5:16 AM CDTAreal Flood AdvisoryMEGAlcorn, Tishomingo3 hr
Aug 7, 5:14 PM CDTSpecial Weather StatementMEGDeSoto46 min
Aug 7, 5:20 PM CDTSpecial Weather StatementMEGMarshall40 min
Aug 7, 5:28 PM CDTSpecial Weather StatementMEGAlcorn, Tishomingo47 min
Aug 7, 5:37 PM CDTAreal Flood AdvisoryMEGAlcorn, Tishomingo113 min
Aug 7, 5:40 PM CDTSpecial Weather StatementMEGBenton50 min
Aug 7, 5:48 PM CDTSpecial Weather StatementMEGMarshall42 min
Aug 7, 5:59 PM CDTSpecial Weather StatementMEGDeSoto31 min
Aug 7, 6:21 PM CDTSpecial Weather StatementMEGTunica24 min
Aug 7, 6:28 PM CDTSpecial Weather StatementMEGMarshall32 min
Aug 7, 6:34 PM CDTSpecial Weather StatementMEGItawamba41 min
Aug 7, 6:42 PM CDTSpecial Weather StatementMEGItawamba, Prentiss33 min
Aug 7, 6:45 PM CDTSpecial Weather StatementMEGBenton30 min
Aug 7, 6:50 PM CDTSpecial Weather StatementMEGLafayette25 min
Aug 6, 8:23 PM CDTSpecial Weather StatementMEGHenry37 min
Aug 6, 8:31 PM CDTSpecial Weather StatementMEGObion29 min
Aug 6, 8:43 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion, Weakley35 min
Aug 6, 9:17 PM CDTSpecial Weather StatementMEGGibson28 min
Aug 6, 10:34 PM CDTSpecial Weather StatementMEGCrockett26 min
Aug 6, 11:01 PM CDTSpecial Weather StatementMEGMadison29 min
Aug 7, 3:43 AM CDTSpecial Weather StatementMEGMcNairy47 min
Aug 7, 4:27 AM CDTSpecial Weather StatementMEGMcNairy48 min
Aug 7, 3:36 PM CDTSpecial Weather StatementMEGShelby24 min
Aug 7, 4:16 PM CDTSpecial Weather StatementMEGLauderdale, Tipton44 min
Aug 7, 4:29 PM CDTSpecial Weather StatementMEGTipton31 min
Aug 7, 4:55 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby50 min
Aug 7, 5:01 PM CDTSpecial Weather StatementMEGCrockett, Dyer, Haywood, Lauderdale, Tipton44 min
Aug 7, 5:08 PM CDTSpecial Weather StatementMEGFayette52 min
Aug 7, 5:54 PM CDTSpecial Weather StatementMEGHenderson, Madison36 min
Aug 6, 7:40 PM CDTSpecial Weather StatementMEGClay35 min
Aug 6, 8:15 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi33 min
Aug 6, 8:50 PM CDTSpecial Weather StatementMEGCraighead, Greene, Mississippi25 min
Aug 6, 9:14 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene46 min
Aug 7, 2:30 PM CDTSpecial Weather StatementMEGPoinsett45 min
Aug 7, 2:42 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett33 min
Aug 7, 3:18 PM CDTSpecial Weather StatementMEGPoinsett27 min
Aug 7, 3:30 PM CDTSpecial Weather StatementMEGGreene30 min
Aug 7, 4:36 PM CDTSpecial Weather StatementMEGCross24 min
Aug 7, 4:48 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross27 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.